# SDR 95ZZZX1006

- Difficulty date: January 2, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1931H
- Make and model: Cessna 152
- Aircraft serial: 15283831
- System (JASC): 5520 · Elevator Structure
- Part: Elevator
- Part number: 043200151
- Condition: Nutplate Failed
- Location: Lt Elevator
- Part time: 4,896 hours
- Stage of operation: CR
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

LEFT ELEVATOR DEPARTED AIRCRAFT IN-FLIGHT WITH NO DAMAGE TO THE PLANE.  SUSPECT THE OUTBOARD HINGE BOLT FELL OUT DUE TO NUTPLATE MALFUNCTION.  EITHER IT BACKED OUT BECAUSE OF LOSS OF LOCKING ACTION OF THE NUTPLATE, OR THE NUTPLATE FAILED AND BROKE UP BECAUSE OF CORROSION FORCES ON THE METAL AND THE BOLT CAME OUT.  CORRECTION ACTION WOULD BE TO REPLACE ALL THE OLD NUTPLATES WITH AN310-3 NUT AND COTTER PIN.  NUTPLATE PN NAS682A3.
